Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 77, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 8, 2017, 4:25 AM EST. It took effect at Nov 9, 2017, 7:00 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2017, 4:25 AM EST (09:25 UTC)
- In effect from
- Nov 9, 2017, 7:00 AM EST
- Expired
- Nov 10, 2017, 5:00 PM EST
- In force
- 34 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
500 WHUS73 KIWX 080925 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EST WED NOV 8 2017 LMZ043-046-081730- /O.NEW.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 AM EST WED NOV 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 5 PM EST FRIDAY. * WINDS...BECOMING SOUTHWEST 10 TO 20 KNOTS LATE TONIGHT WITH GUSTS TO 25 KNOTS. WEST 15 TO 25 KNOTS THURSDAY BECOMING NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY AFTERNOON...CONTINUING THURSDAY NIGHT. * WAVES...BUILDING TO 5 TO 10 FEET THURSDAY AND CONTINUING THROUGH LATE THURSDAY NIGHT BEFORE BEGINNING TO SUBSIDE EARLY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
596 WHUS73 KIWX 081541 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 AM EST WED NOV 8 2017 LMZ043-046-082345- /O.CON.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1041 AM EST WED NOV 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 5 PM EST FRIDAY... * WINDS...SOUTHWEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT. WEST 15 TO 25 KNOTS THURSDAY VEERING NORTHWEST 20 TO 30 KNOTS THURSDAY AFTERNOON AND CONTINUING THURSDAY NIGHT. * WAVES...BUILDING TO 5 TO 10 FEET BY THURSDAY...6 TO 12 FEET THURSDAY NIGHT THEN SUBSIDING ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
964 WHUS73 KIWX 082118 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 PM EST WED NOV 8 2017 LMZ043-046-090530- /O.CON.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 PM EST WED NOV 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 5 PM EST FRIDAY... * WINDS...SOUTHWEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY DAYBREAK. WEST 15 TO 25 KNOTS THURSDAY MORNING VEERING NORTHWEST 20 TO 30 KNOTS THURSDAY AFTERNOON. WINDS CONTINUE VEERING THURSDAY NIGHT TO NORTHEAST AND GRADUALLY DIMINISH. EAST TO SOUTHEAST WINDS DIMINISH TO 5 TO 15 KNOTS FRIDAY. * WAVES...BUILDING TO 6 TO 10 FEET BY THURSDAY AFTERNOON AND CONTINUING INTO THURSDAY NIGHT. WAVES GRADUALLY SUBSIDING LATE THURSDAY NIGHT THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
045 WHUS73 KIWX 090352 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 PM EST WED NOV 8 2017 LMZ043-046-091000- /O.CON.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1052 PM EST WED NOV 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 5 PM EST FRIDAY... * WINDS...SOUTHWEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BY DAYBREAK. WEST 15 TO 25 KNOTS THURSDAY MORNING VEERING NORTHWEST 20 TO 30 KNOTS THURSDAY AFTERNOON. WINDS CONTINUE VEERING THURSDAY NIGHT TO NORTHEAST AND GRADUALLY DIMINISH. EAST TO SOUTHEAST WINDS DIMINISH TO 5 TO 15 KNOTS FRIDAY. * WAVES...BUILDING TO 6 TO 10 FEET BY THURSDAY AFTERNOON AND CONTINUING INTO THURSDAY NIGHT. WAVES GRADUALLY SUBSIDING LATE THURSDAY NIGHT THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
138 WHUS73 KIWX 090951 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 AM EST THU NOV 9 2017 LMZ043-046-091800- /O.CON.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 451 AM EST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING NORTHWEST 20 TO 25 KNOTS TOWARD NOON. GUSTS TO 30 KNOTS TODAY. WINDS CONTINUE VEERING TONIGHT TO NORTHEAST AND GRADUALLY DIMINISH. EAST TO SOUTHEAST WINDS DIMINISH TO 5 TO 15 KNOTS FRIDAY. * WAVES...BUILDING TO 4 TO 7 FEET THIS MORNING...THEN TO 6 TO 10 FEET THIS AFTERNOON AND TONIGHT. OCCASIONAL WAVES TO 13 FEET POSSIBLE LATE AFTERNOON INTO THIS EVENING. SUBSIDING TO 3 TO 6 FEET FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
505 WHUS73 KIWX 091525 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 AM EST THU NOV 9 2017 LMZ043-046-092330- /O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1025 AM EST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS VEERING NORTHWEST EARLY THIS AFTERNOON WITH GUSTS TO 30 KNOTS. WINDS CONTINUE VEERING TONIGHT TO NORTH AND GRADUALLY DIMINISH TOWARDS DAYBREAK. EAST TO SOUTHEAST WINDS DIMINISH TO 5 TO 15 KNOTS FRIDAY. * WAVES...BUILDING TO 6 TO 10 FEET THIS AFTERNOON AND TONIGHT. OCCASIONAL WAVES TO 13 FEET POSSIBLE THIS EVENING. SUBSIDING TO 3 TO 6 FEET BY LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
196 WHUS73 KIWX 092035 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EST THU NOV 9 2017 LMZ043-046-100445- /O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 335 PM EST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... * WINDS...NORTH-NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. WINDS VEER EASTERLY ON FRIDAY AND DIMINISH. * WAVES...6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
297 WHUS73 KIWX 100331 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 PM EST THU NOV 9 2017 LMZ043-046-101000- /O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 PM EST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY... * WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT. WINDS VEER EAST FRIDAY AND DIMINISH. * WAVES...5 TO 8 FEET OCCASIONALLY TO 10 FEET TONIGHT DIMINISHING TO 4 TO 7 OCCASIONALLY TO 9 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
356 WHUS73 KIWX 100930 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EST FRI NOV 10 2017 LMZ043-046-101730- /O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 AM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 10 TO 20 KNOTS EARLY THIS MORNING BECOMING EAST 5 TO 15 KNOTS LATE MORNING. * WAVES...5 TO 8 FEET OCCASIONALLY TO 10 FEET EARLY THIS MORNING DIMINISHING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
441 WHUS73 KIWX 101543 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 AM EST FRI NOV 10 2017 LMZ043-046-102200- /O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 AM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 5 TO 15 KNOTS TODAY BECOMING SOUTHEAST 5 TO 15 KNOTS OVERNIGHT. * WAVES...3 TO 6 FEET THIS MORNING DIMINISHING TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 12:57 AM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 8, 12:57 AM EST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1257 AM EST Wed Nov 8 2017 .SYNOPSIS... Issued 1254 AM EST Tue Nov 7 2017 High pressure will build across the region today providing mainly sunny skies and cooler than normal afternoon highs in the mid to upper 40s. Clouds will begin to increase later tonight into Thursday as a strong cold front approaches. This front will bring the coldest air of the season to the region with high temperatures only reaching into the lower to mid 30s by Friday. Low temperatures by Thursday night and Friday night will drop into the lower to mid 20s. Along with the colder temperatures will come a chance of some lake effect snow showers Thursday night into early Friday. && .SHORT TERM...(This Evening through Wednesday) Issued at 206 PM EST Tue Nov 7 2017 Latest surface analysis has high pressure centered over the northern plains while frontal wave has moved east toward the mid-Atlantic states. Water vapor imagery depicting elongated trof axis extending from northern great lakes back to short wave diving SE from the central Rockies. Surface ridging will be building into the region in the short term providing fair weather through the period with temps running a few degrees below normal...lows tonight 25-30 highs Wednesday 45-50. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 206 PM EST Tue Nov 7 2017 A weak northern stream system will move across the northern great lakes region and bring a cold front thru the area Thursday-Thursday night. Lack of moisture will preclude any appreciable precip associated with the front itself but other than small chance along our northern tier of counties. Another shot of cold air behind this front will bring a chance for lake effect snow showers Thursday night into early Friday morning with unidirectional northerly flow beneath 5Kft inversion along with modest sfc-850mb delta-T. However...fast moving zonal pattern aloft will limit duration of the LES as ridge axis quickly moves over the region by Friday morning resulting in winds veering to NE/E after 06Z Friday. Brief period of dry weather with high pressure over the area on Friday-Saturday morning but also coldest airmass of the season as lows will drop to near 20 and highs only 30-35 Friday moderating to 35-40 Saturday. Next system and chances for precip approaches the area Saturday afternoon. Expect temperatures to warm enough above freezing by the time precip arrives Saturday afternoon precip should be all rain...but with lows 30-35 Saturday night will bring mixed precip into play and will keep grids simple rain/snow mix for now. Changeover back to rain on Sunday with highs into the mid 40s before system exits the area Sunday evening. Pacific High builds into the region to begin next week and lack of Canadian airmass will keep temps seasonably cool. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1254 AM EST Wed Nov 8 2017 An upper level short wave will continue to sag southward across the Ohio Valley during the remainder of the overnight hours, allowing for a continued diminishment of mid cloud cover across northeast Indiana. Mid and high cloud cover will increase once again toward the end of the forecast valid period as an upper trough approaches the northern Great Lakes. Winds will remain light through the period, generally light and calm through remainder of the overnight, and then light west-northwest for Wednesday as sfc high remains centered to the west. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...JAL LONG TERM...JAL AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 7, 5:43 AM EST, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 543 AM EST Tue Nov 7 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081045- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 543 AM EST Tue Nov 7 2017 /443 AM CST Tue Nov 7 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-081045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 543 AM EST Tue Nov 7 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions hazardous to small craft are likely Thursday and Thursday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.